Alert archive / Tennessee / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 167, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Apr 21, 2006, 2:44 AM CDT for Maury County, Tennessee. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 21, 2006, 2:44 AM CDT (07:44 UTC)
- Expired
- Apr 21, 2006, 3:30 AM CDT
- In force
- 46 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
County Maury County, TN
The radar
The Nashville radar (KOHX), 84 km from the middle of the area, began a volume at 07:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 20, 10:00 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 7.7 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 135 J/kg
- Mixed-layer CIN
- -81 J/kg
- Mixed-layer LCL
- 1065 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- -5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 20, 9:57 PM CDT, 4 hours 47 minutes earlier.
Area forecast discussion, Apr 20, 9:57 PM CDT, 4 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 957 PM CDT THU APR 20 2006 .UPDATE...CONVECTION HAS BEEN DEVEOPING RAPIDLY OVER WEST TN AND WILL BE MOVING INTO THE MID STATE LATE NIGHT. A SVR WATCH IS ON THE WAY SHORTLY FOR AREAS ALONG AND WEST OF I 65. MAIN THREAT WILL BE LARGE HAIL. DAMAGING WINDS A POSSIBILITY. && .PREV DISCUSSION... (ISSUED 250 PM CDT THU APR 20 2006) DISCUSSION... ATMOSPHERE WILL CONTINUE UNSTABLE THROUGH TONIGHT AND FRIDAY UNTIL THE SHORTWAVE TROUGH CURRENTLY OVER NEW MEXICO MOVES NEWD AND TURNS UPPER FLOW TO THE NW BEGINNING FRIDAY EVENING. GFS SVR INDICES INDICATE THAT INSTABILITY WILL COOL SOMEWHAT THIS EVENING...WITH THE SOUTHEAST BEING THE MOST UNSTABLE SECTION. LIFTED INDICES BECOME UNSTABLE AGAIN FRI PM WITH THE K INDEX AND THE HELICITY RISING ALSO. THUS POPS WILL REMAIN HIGH THROUGH FRI WITH ZONES MENTION POSSIBLE SEVERE AGAIN FOR FRI. ATMOSPHERE REMAINS MOSTLY STABLE THROUGH THE WEEKEND AS A WEAKLY DEFINED CONVERGENCE ZONE(WARM FRONT?) APPEARS IN THE FORECAST SUN NGT JUST NORTH OF THE AREA. THE NEXT LOW PRESSURE CENTER COMES OUT OF THE PLAINS ON MONDAY DRAGGING THE COLD FRONT TO THE SW BEHIND IT. AS THIS FRONT APPROACHES...POPS WILL INCREASE IN THE PERIOD MON NGT THROUGH WED. AFTER THE FRONTAL PASSAGE ON WED AM...A SFC RIDGE MOVES IN OVER THE AREA WITH NO SGFNT WX EXPECTED FOR WED NGT THROUGH FRI. MOS TEMPS WERE FAIRLY CLOSE WITH NO BIG DISAGREEMENTS NOTED. MOS POPS SEEM TO DIVERGE A BIT WITH THE NGM ON THE DRIER SIDE AND THE GFS AND ETA ON THE WETTER SIDE. FAVORED THE ETA/GFS. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 13
Hazardous weather outlook, Apr 20, 7:11 PM CDT, 7 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 711 PM CDT THU APR 20 2006 TNZ005>011-022>034-056>066-075-077>080-093>095-211030- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 711 PM CDT THU APR 20 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE TENNESSEE. .DAY ONE...TONIGHT A COLD FRONT WILL PUSH INTO THE AREA LATE TONIGHT AND PRODUCE SCATTERED THUNDERSTORMS. A FEW MAY BE SEVERE WITH DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY MORE THUNDERSTORMS ARE LIKELY FRIDAY. THERE IS A CONTINUED THREAT OF SEVERE WEATHER...AGAIN MAINLY LARGE HAIL AND DAMAGING WINDS. ANOTHER STRONG FRONT IS DUE AROUND TUESDAY. .SPOTTER INFORMATION STATEMENT... EMERGENCY MANAGERS AND SPOTTERS SHOULD KEEP ALERT FOR POSSIBLE ACTIVATION LATE TONIGHT THROUGH FRIDAY. 19
In the hours before
Special weather statement, Apr 21, 12:23 AM CDT, 2 hours 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 1223 AM CDT FRI APR 21 2006 TNZ022-024-056>058-093>095-210600- BENTON-GILES-HICKMAN-HUMPHREYS-LAWRENCE-LEWIS-PERRY-WAYNE- 1223 AM CDT FRI APR 21 2006 ...SEVERE THUNDERSTORM WATCH UNTIL 5 AM CDT FOR THE WEST HALF OF MIDDLE TENNESSEE... WE ARE MONITORING STORMS CLOSELY MOVING THROUGH NEIGHBORING COUNTIES JUST WEST OF WAYNE AND PERRY AT THIS TIME. THUNDERSTORMS HAVE BEEN PRODUCING HAIL TO GOLF BALL SIZE IN CHESTER COUNTY IN WEST TENNESSEE. THESE STORMS WILL CONTINUE TO MOVE EAST AND INTO WAYNE AND PERRY COUNTIES BY 1 AM CDT. BOYD
Special weather statement, Apr 21, 2:28 AM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 228 AM CDT FRI APR 21 2006 TNZ005>007-022>027-056>061-093>095-210800- BENTON-CHEATHAM-DAVIDSON-DICKSON-GILES-HICKMAN-HOUSTON-HUMPHREYS- LAWRENCE-LEWIS-MARSHALL-MAURY-MONTGOMERY-PERRY-ROBERTSON-STEWART- WAYNE-WILLIAMSON- 229 AM CDT FRI APR 21 2006 ...SEVERE THUNDERSTORM WATCH UNTIL 5 AM CDT FOR THE WEST HALF OF MIDDLE TENNESSEE... STRONG THUNDERSTORMS ARE MOVING THROUGH SOUTHWEST MIDDLE TENNESSEE AT 230 AM CDT. SEVERE THUNDERSTORM WARNINGS REMAIN IN EFFECT FOR HICKMAN...LEWIS AND LAWRENCE COUNTIES UNTIL 245 AM CDT. WE ARE MONITORING THESE STORMS CLOSELY AS THEY MOVE EAST...AND THEY ARE SHOWING SIGNS OF WEAKENING. THESE STORMS ARE MOVING INTO AN AREA OF LOW LEVEL WARM ADVECTION AND MOISTURE ADVECTION. HOWEVER IT IS WELL NORTH OF THE SURFACE BOUNDARY...WHICH IS DOWN ACROSS ALABAMA. AIR MASS IS EXPECTED TO DESTABILIZE ACROSS SOUTHERN MIDDLE TENNESSEE DURING THE NEXT FEW HOURS...WHICH WILL SUPPORT MORE THUNDERSTORM DEVELOPMENT AND OCCASIONAL LARGE HAIL IN THE STRONGER STORMS. SHEAR PROFILES OFF OKOLONA PROFILER AND HYTOP ALABAMA RADAR DO NOT SUPPORT ROTATION. BOYD
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 21, 12:34 AM CDT | Severe Thunderstorm Warning | OHX | Perry, Wayne | 71 min |
| Apr 21, 1:31 AM CDT | Severe Thunderstorm Warning | OHX | Hickman, Lawrence, Lewis | 74 min |
| Apr 21, 1:44 AM CDT | Severe Thunderstorm Warning | OHX | Wayne | 46 min |
| Apr 21, 3:12 AM CDT | Severe Thunderstorm Warning | OHX | Marshall, Williamson | 63 min |
| Apr 21, 3:19 AM CDT | Flash Flood Warning | OHX | Wayne | 116 min |
| Apr 21, 3:29 AM CDT | Severe Thunderstorm Warning | OHX | Coffee | 31 min |
| Apr 21, 3:32 AM CDT | Severe Thunderstorm Warning | OHX | Bedford | 28 min |
| Apr 21, 6:04 AM CDT | Severe Thunderstorm Warning | OHX | Perry, Wayne | 56 min |
| Apr 21, 2:39 PM CDT | Severe Thunderstorm Warning | OHX | Van Buren, Warren | 36 min |
| Apr 21, 4:07 PM CDT | Flood Watch | OHX | Clay, Coffee, Cumberland, Fentress, Grundy, Jackson and 6 more | 12 hr |
| Apr 21, 4:46 PM CDT | Severe Thunderstorm Warning | OHX | Cumberland | 29 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.